DOI QR코드

DOI QR Code

ROLLING STONES WITH NONCONVEX SIDES II: ALL TIME REGULARITY OF INTERFACE AND SURFACE

  • Lee, Ki-Ahm (Department of Mathematics Seoul National University) ;
  • Rhee, Eun-Jai (Department of Mathematics Seoul National University)
  • Received : 2010.10.23
  • Published : 2012.05.01

Abstract

In this paper we consider the evolution of the rolling stone with a rotationally symmetric nonconvex compact initial surface ${\Sigma}_0$ under the Gauss curvature flow. Let $X:S^n{\times}[0,\;{\infty}){\rightarrow}\mathbb{R}^{n+1}$ be the embeddings of the sphere in $\mathbb{R}^{n+1}$ such that $\Sigma(t)=X(S^n,t)$ is the surface at time t and ${\Sigma}(0)={\Sigma}_0$. As a consequence the parabolic equation describing the motion of the hypersurface becomes degenerate on the interface separating the nonconvex part from the strictly convex side, since one of the curvature will be zero on the interface. By expressing the strictly convex part of the surface near the interface as a graph of a function $z=f(r,t)$ and the non-convex part of the surface near the interface as a graph of a function $z={\varphi}(r)$, we show that if at time $t=0$, $g=\frac{1}{n}f^{n-1}_{r}$ vanishes linearly at the interface, the $g(r,t)$ will become smooth up to the interface for long time before focusing.

Acknowledgement

Supported by : Korea Research Foundation

References

  1. B. Andrews, Gauss curvature ow: The fate of the rolling stones, Invent. Math. 138 (1999), no. 1, 151-161. https://doi.org/10.1007/s002220050344
  2. D. Chopp, L. C. Evans, and H. Ishii, Waiting time effects for Gauss curvature flow, Indiana Univ. Math. J. 48 (1999), no. 1, 311-334.
  3. B. Chow, Deforming convex hypersurfaces by the nth root of the Gaussian curvature, J. Differential Geom. 22 (1985), no. 1, 117-138.
  4. B. Chow, On Harnack's inequality and entropy for the Gaussian curvature flow, Comm. Pure Appl. Math. 44 (1991), no. 4, 469-483. https://doi.org/10.1002/cpa.3160440405
  5. P. Daskalopoulos and R. Hamilton, The free boundary in the Gauss curvature flow with flat sides, J. Reine Angew. Math. 510 (1999), 187-227.
  6. P. Daskalopoulos and R. Hamilton, The free boundary for the n-dimensional porous medium equation, Internat. Math. Res. Notices 1997 (1997), no. 17, 817-831. https://doi.org/10.1155/S1073792897000536
  7. P. Daskalopoulos and R. Hamilton, Regularity of the free boundary for the porous medium equation, J. Amer. Math. Soc. 11 (1998), no. 4, 899-965. https://doi.org/10.1090/S0894-0347-98-00277-X
  8. P. Daskalopoulos and R. Hamilton, $C^{{\infty}}$-regularity of the interface of the evolution pp-Laplacian equation, Math. Res. Lett. 5 (1998), no. 5, 685-701. https://doi.org/10.4310/MRL.1998.v5.n5.a11
  9. P. Daskalopoulos, R. Hamilton, and K. Lee, All time $C^{{\infty}}$-regularity of the interface in degenerate diffusion: a geometric approach, Duke Math. J. 108 (2001), no. 2, 295-327. https://doi.org/10.1215/S0012-7094-01-10824-7
  10. P. Daskalopoulos and K. Lee Free-Boundary Regularity on the Focusing Problem for the Gauss Curvature Flow with Flat sides, Math. Z. 237 (2001), no. 4, 847-874. https://doi.org/10.1007/PL00004893
  11. P. Daskalopoulos and K. Lee, Worn stones with flat sides all time regularity of the interface, Invent. Math. 156 (2004), no. 3, 445-493. https://doi.org/10.1007/s00222-003-0328-1
  12. P. Daskalopoulos and K. Lee, Holder regularity of solutions of degenerate elliptic and parabolic equations, J. Funct. Anal. 201 (2003), no. 2, 341-379. https://doi.org/10.1016/S0022-1236(02)00045-9
  13. P. Daskalopoulos and E. Rhee Free-boundary regularity for generalized porous medium equations, Commun. Pure Appl. Anal. 2 (2003), no. 4, 481-494. https://doi.org/10.3934/cpaa.2003.2.481
  14. W. Firey, Shapes of worn stones, Mathematica 21 (1974), 1-11.
  15. R. Hamilton, Worn stones with flat sides, A tribute to Ilya Bakelman (College Station, TX, 1993), 69-78, Discourses Math. Appl., 3, Texas A & M Univ., College Station, TX, 1994.
  16. H. Ishii and T. Mikami, A mathematical model of the wearing process of a nonconvex stone, SIAM J. Math. Anal. 33 (2001), no. 4, 860-876. https://doi.org/10.1137/S0036141001384958
  17. H. Ishii and T. Mikami, A level set approach to the wearing process of a nonconvex stone, Calc. Var. Partial Differential Equations 19 (2004), no. 1, 53-93.
  18. N. V. Krylov and N. V. Safonov, A property of the solutions of parabolic equations with measurable coefficients, Izv. Akad. Nauk SSSR Ser. Mat. 44 (1980), no. 1, 161-175.
  19. G. M. Lieberman, Second Order Parabolic Differential Equations, World Scientific Publishing Co., Inc., River Edge, NJ, 1996.
  20. K.-A. Lee and E. Rhee, Rolling Stones with nonconvex sides II: All time regularity of Interface and surface, preprint.
  21. K. Tso, Deforming a hypersurface by its gauss-Kronecker curvature, Comm. Pure Appl. Math. 38 (1985), no. 6, 867-882. https://doi.org/10.1002/cpa.3160380615
  22. L. Wang, On the regularity theory of fully nonlinear parabolic equations I, Comm. Pure Appl. Math. 45 (1992), no. 1, 27-76. https://doi.org/10.1002/cpa.3160450103
  23. L. Wang, On the regularity theory of fully nonlinear parabolic equations II, Comm. Pure Appl. Math. 45 (1992), no. 2, 141-178. https://doi.org/10.1002/cpa.3160450202